MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Use of Device Problem (1670); Obstruction of Flow (2423); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an aortoiliac occlusive disease (aiod) with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, and an ovation ix extender.This initial procedure is outside the indications of use (off-label) due to the absence of an abdominal aortic aneurysm (aaa) and due to the use of adjunctive devices not compatible with afx system per the ifu.Reportedly, the patient continued smoking and did not show up for follow-up appointments.Approximately one and a half (1.5) years post initial procedure the patient presented with gangrenous foot.It was then identified that there was thrombus in the afx2 bifurcated stent graft.Reintervention plans and patient status are unknown as the patient reportedly left the hospital against medical advice.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured, and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the complete aortic occlusion with ischemia of the afx2 bifurcated stent graft and iliac limbs is confirmed.This is consistent with the reported adverse event/incident.No procedure-related harms were identified.The reported event is most likely user related.There was an off-label use of concomitant use of an ovation limb extender (right iliac) and bilateral iliacs' non-endologix, and there was no abdominal aortic aneurysm.It was reported that the patient has severe aortoiliac occlusive disease and continued to smoke which most likely contributed to the reported event.There were proximal and distal calcifications which are cautionary product use.The final patient status was reported to be leaving the hospital against medical advice without any intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15214328
Report Number2031527-2022-00204
Device Sequence Number4858697
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)240114
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberBEA22-60/I13-40
Device Lot Number2417159001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2356875008).; OVATION IX EXTENDER (LN FS020519-13).
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale